View : 16 Download: 0

Propagation of light in doubly special relativity

Title
Propagation of light in doubly special relativity
Authors
Kim S.K.Kim S.M.Rim C.Yee J.H.
Ewha Authors
김성구
SCOPUS Author ID
김성구scopusscopus
Issue Date
2004
Journal Title
Journal of the Korean Physical Society
ISSN
0374-4884JCR Link
Citation
vol. 45, no. 6, pp. 1435 - 1440
Indexed
SCI; SCIE; SCOPUS; KCI WOS scopus
Abstract
In an attempt to clarify what is the velocity of a particle in doubly special relativity, we solve Maxwell's equations invariant under the position-space nonlinear Lorentz transformation proposed by Kimberly, Magueijo, and Medeiros. We show that only the amplitude of the Maxwell wave, not the phase, is affected by the nonlinearity of the transformation. Thus, although the Maxwell wave appears to have infinitely large energy near the Planck time, the wave velocity is the same as the conventional light velocity. Surprisingly, the velocity of the Maxwell wave is not the same as the maximum signal velocity determined by the null geodesic condition, which is infinitely large near the Planck time and monotonically decreases in time to the conventional light velocity when time approaches infinity. This implies that, depending on the position of the particle in question, the light cone determined by Maxwell's equations may be inside or outside the null cone determined by the null geodesic equation, which may lead to the causality problem.
Appears in Collections:
자연과학대학 > 물리학전공 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE